MEDICET

Read all of this leaflet carefully because it contains important information for you

This medicine is available without a doctor’s prescription, for you to treat a mild illness. Nevertheless you still need to use MEDICET carefully to get the best results from it.

Keep this leaflet. You may need to read it again.

  • Do not share MEDICET with any other person.
  • Ask your healthcare provider or pharmacist if you need more information or advice.
  • You must see a doctor if your symptoms worsen or do not improve after 10 days.

SCHEDULING STATUS:

S0 – for pack sizes containing 25 or less tablets.

S1 – for packs containing more than 25 tablets

PROPRIETARY NAME, STRENGTH AND PHARMACEUTICAL FORM:

MEDICET 500 mg Tablets
Paracetamol
Sugar Free

Medicet Paracetamol

WHAT MEDICET IS AND WHAT IT IS USED FOR:

MEDICET belongs to a group of medicines known as analgesics (painkillers) and antipyretics (reduce fever).
MEDICET is used for the relief of mild to moderate pain and fever such as headaches, toothache, and pain associated with colds and flu.

WHAT YOU NEED TO KNOW BEFORE YOU TAKE MEDICET:

Do not take MEDICET:

  • If you are allergic to paracetamol or any of the other ingredients of MEDICET (listed in section 6). Signs of an allergic reaction include a rash and breathing problems. There can also be swelling of the legs, arms, face, throat or tongue.

Warning and Precautions:
Special care should be taken with MEDICET:

  • If pain or fever persists or gets worse at the recommended dosage of MEDICET 500 mg, or if new symptoms occur.
  • If you suffer from any type of liver and kidney disease.
  • If you suffer from alcoholism.
  • If you are on dialysis.
  • If you suffer with malnutrition or dehydration.
  • If you are taking other medications that also contain paracetamol.
  • Do not use MEDICET tablets continuously for more than 10 days without consulting your doctor if using for:
    Pain – for more than 7 days in adults (5 days for children) and
    Fever – for more than 3 days.
  • If you have low glutathione levels.
    Consult your doctor, pharmacist or healthcare professional if no relief is obtained with the recommended dose
  • Dosages in excess of those recommended may cause severe liver damage.

Children:
MEDICET must not be given to children under 6 years of age.

Pregnancy and Breast-Feeding
If you are pregnant or breastfeeding, think you may be pregnant or are planning to have a baby, please consult your doctor, pharmacist or other health care provider for advice before taking this medicine.
MEDICET is generally considered safe for use in pregnant patients. You should use the lowest possible dose that reduces your pain and/or your fever and use it for the shortest time possible. Contact your doctor or midwife if the pain and/or fever are not reduced or if you need to take the medicine more often.
MEDICET is distributed into breastmilk, in small amounts that are not considered
to be harmful to a breast-fed infant.

Driving and using machinery:
MEDICET tablets have no influence on the ability to drive and operate machinery. It is however advised that patients that are not stabilised on this medication avoid driving and the use of machinery while on this medication.

Other Medicines and MEDICET:

Always tell your health care provider if you are taking any other medicine (this includes all complementary or traditional medicines) the use of MEDICET with these medicines may cause undesirable interactions.
The following medicines would interact with MEDICET: 

  • Hepatotoxic medicines (e.g. isoniazid): Increased risk of liver toxicity.
  • Enzyme-inducing medicines (e.g. carbamazepine; rifampicin): Increased risk of liver toxicity and possible decreased effects of MEDICET.
  • Metoclopramide and domperidone (used for nausea and vomiting): Increased absorption of MEDICET.
  • Probenecid (used to increase uric acid excretion): Decreased clearance and increased half life of MEDICET.
  • Cholestyramine (used to lower high cholesterol levels): Reduced absorption of MEDICET, if taken within one hour of cholestyramine.
  • Warfarin and salicylates (e.g. aspirin): Prolonged use can increase the risk of adverse kidney effects.
  • Antibiotics (e.g. isoniazid – chronic use): Increased risk of liver damage.

HOW TO TAKE MEDICET

Always take MEDICET exactly as your doctor or pharmacist has instructed you. You should check with your doctor or pharmacist if you are unsure. The usual dose is:

Adults:
Take one to two tablets every four to six hours if necessary. Do not take more than 8 tablets in 24 hours.

Children over 12 years:
Take one tablet every four to six hours if necessary. Do not take more than 4 tablets in 24 hours.

Children 6 – 12 years:
Take half to one tablet every six hours if necessary. Do not take more than 4 tablets in 24 hours.

Not suitable for children under 6 years of age.

Dosage would have to be adjusted if you are using this medicine with other products containing paracetamol. Please consult your doctor or pharmacist regarding this.

Do not use continuously for more than 10 days without consulting your doctor and in the case of children, for more than 3 days without consulting your doctor.

DO NOT EXCEED THE RECOMMENDED DOSE.

If you take more MEDICET than you should:

A delay in starting treatment may mean that antidote is given too late to be effective.

Symptoms of paracetamol overdosage in the first 24 hours include pallor, nausea, vomiting, anorexia and possibly abdominal pain. Mild symptoms during the first 2 days of acute poisoning do not reflect the potential seriousness of the overdosage.

Liver damage may become apparent 12 to 48 hours, or later after ingestion.

Acute renal failure may develop even in the absence of severe liver damage.

If you take more MEDICET than you should:

In the event of overdosage or suspected overdose and notwithstanding the fact that the person may not have any symptoms, the nearest doctor, hospital or Poison center must be contacted immediately.

A delay in starting treatment may mean that antidote is given too late to be effective.

Symptoms of paracetamol overdosage in the first 24 hours include pallor, nausea, vomiting, anorexia and possibly abdominal pain. Mild symptoms during the first 2 days of acute poisoning do not reflect the potential seriousness of the overdosage.

Liver damage may become apparent 12 to 48 hours, or later after ingestion.

Acute renal failure may develop even in the absence of severe liver damage.

POSSIBLE SIDE-EFFECTS

MEDICET can have side effects.

If any of the following happens, stop taking MEDICET tablets and tell your doctor immediately or go to the casualty department at your nearest hospital.
Severe allergic reactions include:

  • difficulty in breathing
  • skin rash, hives and itching
  • swelling of the face and throat
  • runny nose

These are all very serious side effects, if you have them, you may have had a serious allergic reaction to MEDICET. You may need urgent medical attention or hospitalisation.

Other possible side effects

Agranulocytosis (fever with or without chills, sores, ulcers or white spots on lips or in mouth, sore throat)

  • Hepatitis (yellow eyes or skin)
  • Renal colic (severe or sharp pain in lower back or side) – can be caused with prolonged use of high doses of MEDICET, in patients with severe renal function impairment)
  • Thrombocytopenia (unusual bleeding or bruising, black tarry stools, blood in urine or stools, pinpoint red spots on skin)

Not all side effects reported for this medicine are included in this leaflet. Should your general health worsen while taking this medicine, please consult your doctor, pharmacist or other health care professional for advice

Reporting of side effects
If you get side effects, talk to your doctor or pharmacist or nurse. You can also report side effects to SAHPRA via the “6.04 Adverse Drug Reaction Reporting Form”, found online under SAHPRA’s publications: https://www.sahpra.org.za/Publications/Index/8. By reporting side effects, you can help provide more information on the safety of MEDICET.

STORAGE & DISPOSAL INORMATION FOR MEDICET :

Store at or below 25°C.

The blisters must be kept in the carton until required for use.

Protect from light.

KEEP OUT OF REACH AND SIGHT OF CHILDREN.

CONTENTS OF THE PACK AND OTHER INFORMATION

What MEDICET Contains:

The active substance is paracetamol.
Other ingredients are maize starch, colloidal anhydrous silica, PVP K30, magnesium stearate, purified talc, croscarmellose sodium, colloidal anhydrous silica.

What MEDICET Looks Like and Contents of the Pack:

MEDICET is a white coloured, flat, round, uncoated tablet with a break-line on one side. The tablets are packed in clear PVC blister backed with an aluminium foil, containing 10 tablets. Blister strips are packed in cartons containing 10, 20, 30, 50, 100 and 500 tablets.

Holder of Certificate of Registration:

Medivision (Pty) Ltd
100 Northern Parkway Rd
Crownwood Office
Block D
Ormonde

This Leaflet was Last Revised in:

N/A

Registration Number:

A40/2.7/0670

Access to the Corresponding Professional Information:

This would be found in the carton of MEDICET. You may also ask your nearest pharmacy for this.

×

Hello!

Click one of our contacts below to chat on WhatsApp

× How can I help you?